Aa
A
A
A
Close
Pain Management Community
9.72k Members
Avatar universal

Please tell me the pain after 5weeks of total knee replacement will stop soon !!!

Omg, I had Min. Ivase. Total Knee Replacement 5 weeks ago.  Reacted badly to pain meds and stayed in the hospital 3 days then a week in a nursing home.  The pain is none stop even with the drugs (may as well take water).  At night is totally unbearable (yes I use a pillow between the legs and ice).
  Please oh Please tell me there is a time limit on pain!!!  I am in Physical Therapy, limited during my hospital stay, nursing home, in house, and now outside of the home.  I have gone to the pt center 3 days so far and Please tell me there are better days coming SOON!!!!!
  I have been on Dilaudin, oxycodone, and vicadine.  
  I was to have my other knee done 4 weeks after the first.  
1 Responses
547368 tn?1440545385
Hi Sharon,

Welcome to MedHelp's Pain Management Forum. I am so sorry to hear bout your continued post-op knee pain. I am not an expert in knees or anything for that matter. However "bad knees" run in my family. All, yes all of my immediate family members beginning with my grandmother have knee problems. Many of us have had or will require TKP. I have also cared for many TKR patients. In my opinion what you are experiencing is not the norm.

At five weeks post-op you should have discomfort and increased pain after a PT session.... that's" normal"  A few pain meds should be controlling your pain. Some ppl don't even require a narcotic at five weeks or only one at night or prophylactically before or after PT. However everyone responds to pain differently and it's fair to say that some surgeries are more extensive or complicated and of course  complications occur.  So that said what does your surgeon have to say about your severe pain? Does he/she offer an explanation?

What is your Physical Therapist's opinion on your level of pain? Often they can offer good insight.

It sounds like you are doing all the "right" things. What medications are you currently taking? Part of the pain could be related to spasms and possibly a good muscle relaxer would be beneficial. I had more then usual pain following a CT surgery. My surgeon prescribed a burst of oral steroids that controlled my pain better then any of the pain medications.

Have you had a follow-up x-ray or better yet an MRI? If not I would request one to make sure that all is right. If everything "looks good" then you may just be taking longer to heal then most. It's important to make sure that everything is in alignment and healing.... only good imaging will provide you with those answers.

Obviously I would not want to have surgery on the other knee until they can determine why you are experiencing this extended period of pain. If you cannot obtain answers that you find comfortable then a second opinion may be in order. If you chose that route make sure you do not consult anyone associated with your current surgeon or their clinic.

I hope you are taking something for pain. With the array of medications available your surgeon/physician should be able to prescribe something that will bring you more comfort.

Please let us know how you are doing. I will look forward to your updates with great interest. Best of luck to you!

Take Care,
~Tuck
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches